MAUDE Adverse Event Report: PTS DIAGNOSTICS A1CNOW PROFESSIONAL; A1C CHEMISTRY KIT

PTS DIAGNOSTICS A1CNOW PROFESSIONAL; A1C CHEMISTRY KIT
Lot Number 2311449, 2224524
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon review of the customer-submitted report and accompanying information, a few important things of note have been observed.The customer compared two kits but did not provide a lab value to determine each kit's performance relative to a lab value.With results of 7.4% vs 6.1%, there is the potential the customer's lab value would measure in between the reported results.Additionally, when the customer reported the testing method, it was observed they were not following proper procedure.The customer indicated that the same finger prick was used to perform the side-by-side.This would indicate that to complete the first test, the second blood collector was left exposed to air for an unknown period of time prior to commencing the second test.Alternatively, the single fingerstick puncture could have been "milked" to obtain the second blood sample, which can dilute the sample with interstitial fluids and skew results.Per the instructions for use, a separate fingerstick should be used for each test.Using the cdc and fda reference a1c ranges, the lower value reported by the customer would fall within the "prediabetes" category while the higher value would fall within the "diabetes" category.Per our medical director, under-recovery would produce a value that would indicate improvement in control but would not be the basis of any change in therapy.Over-recovery with a higher than accurate value would be an indication for increased therapy (physical activity, weight reduction, meal management, pharmaceutical therapy) the first four of which present no risk of harm to the patient.Changes in pharmaceutical therapy would be based on data in addition to the a1c such as fasting and postprandial blood glucoses, and history of hypoglycemic episodes.The variance between the two values received would not cause risk of death or serious injury and would be followed-up with additional testing.Both lots reported in the allegation were evaluated using qc retained kits.Both lots measured within specification when investigated.
 
Event or Problem Description
The customer reported that when comparing two a1c kits that the results were not accurate.The customer reported one kit reported 7.4% and one kit reported 6.1%.The customer did not provide any laboratory data for reference.There were no allegations of patient/user harm.

Brand Name
A1CNOW PROFESSIONAL
Common Device Name
A1C CHEMISTRY KIT
Manufacturer (Section D)
PTS DIAGNOSTICS
510 oakmead pkwy
sunnyvale CA 94085
Manufacturer (Section G)
PTS DIAGNOSTICS
510 oakmead pkwy
sunnyvale CA 94085
Manufacturer Contact
brandon unruh
4600 anson blvd
whitestown, IN 
3178705610
MDR Report Key18917706
Report Number1836135-2024-00009
Device Sequence Number15160224
Product Code PDJ
UDI-Device Identifier00381933021011
UDI-Public(01)00381933021011(17)250301(10)2311449
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Lot Number2311449, 2224524
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Initial Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown